Black holes in D=4 higher-derivative gravity

File Description SizeFormat 
hdbh-proc.pdfAccepted version755.59 kBAdobe PDFView/Open
Title: Black holes in D=4 higher-derivative gravity
Authors: Liu, H
Perkins, A
Pope, CN
Stelle, KS
Item Type: Journal Article
Abstract: Extensions of Einstein gravity with higher-order derivative terms are natural generalizations of Einstein’s theory of gravity. They may arise in string theory and other effective theories, as well as being of interest in their own right. In this paper we study static black-hole solutions in the example of Einstein gravity with additional quadratic curvature terms in four dimensions. A Lichnerowicz-type theorem simplifies the analysis by establishing that they must have vanishing Ricci scalar curvature. By numerical methods we then demonstrate the existence of further black-hole solutions over and above the Schwarzschild solution. We discuss some of their thermodynamic properties, and show that they obey the first law of thermodynamics.
Issue Date: 20-Oct-2015
Date of Acceptance: 1-Oct-2015
ISSN: 0217-751X
Publisher: World Scientific Publishing
Journal / Book Title: International Journal of Modern Physics A
Volume: 30
Issue: 28-29
Copyright Statement: © 2015 World Scientific Publishing Company. Electronic version of an article published as International Journal of Modern Physics A, Vol. 30, No. 28n29, 1545016 (2015),
Sponsor/Funder: Science and Technology Facilities Council (STFC)
Funder's Grant Number: ST/L00044X/1
Keywords: Science & Technology
Physical Sciences
Physics, Nuclear
Physics, Particles & Fields
0201 Astronomical And Space Sciences
0202 Atomic, Molecular, Nuclear, Particle And Plasma Physics
Nuclear & Particles Physics
Publication Status: Published
Article Number: 1545016
Online Publication Date: 2015-10-19
Appears in Collections:Physics
Theoretical Physics
Faculty of Natural Sciences

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

Creative Commonsx